Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


enjoying the sun and the beach
Aug 8, 2012

Hi, i am just starting my new life after my diagnosis last March. I'm from Uruguay and one of my favourites places to go is: the beach. I really love sun bathing, enjoy the beach, etc. and, my doctor said that sun is forvidden for me now. My treatment includes a medicine called Cotrimoxazol (sulfametoxazol + trimetoprim)and is written on there "avoid sun during using this medicine". i am feeling really sad about it, as i was planning holidays on the beach for the end of this year. I will like to know how many time i must wait to enjoy again the sun and which risks i am taking on the sun. I am feeling really confuse as i have lot of doubts about my desease. Thanks a lot for helping me.

Response from Dr. Henry

In a subset of patients, sulfa drugs can increase the sensitivity of skin to UV light (such as sun light) . There is a wide variation regarding that concern. Careful observation after limited sun exposure the first several days, use of good UV/sun block, and discussion with your HIV provider are recommended. Most patients can still enjoy a beach/sun filled vacation. KH



Previous
viraday side effects
Next
Doctor may take me off Atripla creatinine levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement